Duke Mathematical Journal

Relating invariant linear form and local epsilon factors via global methods

Dipendra Prasad and Hiroshi Saito

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We use the recent proof of Jacquet's conjecture due to Harris and Kudla [HK] and the Burger-Sarnak principle (see [BS]) to give a proof of the relationship between the existence of trilinear forms on representations of ${\rm GL}_2(k_u)$ for a non-Archimedean local field $k_u$ and local epsilon factors which was earlier proved only in the odd residue characteristic by this author in [P1, Theorem 1.4]. The method used is very flexible and gives a global proof of a theorem of Saito and Tunnell about characters of ${\rm GL}_2$ using a theorem of Waldspurger [W, Theorem 2] about period integrals for ${\rm GL}_2$ and also an extension of the theorem of Saito and Tunnell by this author in [P3, Theorem 1.2] which was earlier proved only in odd residue characteristic. In the appendix to this article, H. Saito gives a local proof of Lemma 4 which plays an important role in the article

Article information

Source
Duke Math. J. Volume 138, Number 2 (2007), 233-261.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1181051031

Digital Object Identifier
doi:10.1215/S0012-7094-07-13823-7

Mathematical Reviews number (MathSciNet)
MR2318284

Zentralblatt MATH identifier
1129.22010

Subjects
Primary: 22E50: Representations of Lie and linear algebraic groups over local fields [See also 20G05]
Secondary: 11F70: Representation-theoretic methods; automorphic representations over local and global fields

Citation

Prasad, Dipendra; Saito, Hiroshi. Relating invariant linear form and local epsilon factors via global methods. Duke Math. J. 138 (2007), no. 2, 233--261. doi:10.1215/S0012-7094-07-13823-7. http://projecteuclid.org/euclid.dmj/1181051031.


Export citation

References

  • D. Bump, Automorphic Forms and Representations, Cambridge Stud. Adv. Math. 55, Cambridge Univ. Press, Cambridge, 1997.
  • M. Burger and P. Sarnak, Ramanujan duals, II, Invent. Math. 106 (1991), 1--11.
  • D. Ginzburg, D. Jiang, and S. Rallis, ``On the nonvanishing of the central value of the Rankin-Selberg $L$-functions, II'' in Automorphic Representations, $L$-Functions and Applications: Progress and Prospects, Ohio State Univ. Math. Res. Inst. Publ. 11, de Gruyter, Berlin, 2005, 157--191.
  • B. H. Gross and D. Prasad, On the decomposition of a representation of $\rm SO\sb n$ when restricted to $\rm SO\sb n-1$, Canad. J. Math. 44 (1992), 974--1002.
  • —, On irreducible representations of $\rm SO\sb 2n+1\times\rm SO\sb 2m$, Canad. J. Math. 46 (1994), 930--950.
  • M. Harris and S. S. Kudla, ``On a conjecture of Jacquet'' in Contributions to Automorphic Forms, Geometry, and Number Theory, Johns Hopkins Univ. Press, Baltimore, 2004, 355--371.
  • M. Harris, S. S. Kudla, and W. J. Sweet, Theta dichotomy for unitary groups, J. Amer. Math. Soc. 9 (1996), 941--1004.
  • M. Harris and J.-S. Li, A Lefschetz property for subvarieties of Shimura varieties, J. Algebraic Geom. 7 (1998), 77--122.
  • H. Hijikata, ``Any irreducible smooth $\rm GL_2$-module is multiplicity free for any anisotropic torus'' in Automorphic Forms and Geometry of Arithmetic Varieties, Adv. Stud. Pure Math. 15, Academic Press, Boston, 1989, 281--286.
  • H. Jacquet and R. P. Langlands, Automorphic Forms on $\rm GL(2)$, Lecture Notes in Math. 114, Springer, Berlin, 1970.
  • D. Jiang and D. Soudry, The local converse theorem for $\rm SO(2n+1)$ and applications, Ann. of Math. (2) 157 (2003), 743--806.
  • —, ``Generic representations and local Langlands reciprocity law for $p$-adic $\rm SO_2n+1$'' in Contributions to Automorphic Forms, Geometry, and Number Theory, Johns Hopkins Univ. Press, Baltimore, 2004, 457--519.
  • P. C. Kutzko, On the supercuspidal representations of $\rm GL\sb2$, $\rm GL(2)$, Amer. J. Math. 100 (1978), 43--60.
  • J.-P. Labesse and R. P. Langlands, $L$-indistinguishability for $\rm SL(2)$, Canad. J. Math. 31 (1979), 726--785.
  • R. P. Langlands, Base Change for $\rm GL(2)$, Ann. of Math. Stud. 96, Princeton Univ. Press, Princeton, 1980.
  • C. Moen, The dual pair $(\rm U(1),\rm U(1))$ over a $p$-adic field, Pacific J. Math. 158 (1993), 365--386.
  • D. Prasad, Trilinear forms for representations of $\rm GL(2)$ and local $\epsilon$-factors, Compositio Math. 75 (1990), 1--46.
  • —, Invariant forms for representations of $\rm GL(2)$ over a local field, Amer. J. Math. 114 (1992), 1317--1363.
  • —, On an extension of a theorem of Tunnell, Compositio Math. 94 (1994), 19--28.
  • —, Some applications of seesaw duality to branching laws, Math. Ann. 304 (1996), 1--20.
  • D. Ramakrishnan, Modularity of the Rankin-Selberg $L$-series, and multiplicity one for $\rm SL(2)$, Ann. of Math. (2) 152 (2000), 45--111.
  • J. D. Rogawski, ``The multiplicity formula for $A$-packets'' in The Zeta Functions of Picard Modular Surfaces, Univ. Montréal, Montréal, 1992, 395--419.
  • H. Saito, On Tunnell's formula for characters of $\rm GL(2)$, Compositio Math. 85 (1993), 99--108.
  • F. Shahidi, On the Ramanujan conjecture and finiteness of poles for certain $L$-functions, Ann. of Math. (2) 127 (1988), 547--584.
  • J. B. Tunnell, Local $\epsilon$-factors and characters of $\rm GL(2)$, Amer. J. Math. 105 (1983), 1277--1307.
  • J.-L. Waldspurger, Sur les valeurs de certaines fonctions $L$ automorphes en leur centre de symétrie, Compositio Math. 54 (1985), 173--242.